MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW REDIGUARD IAB: 7FR 30CC; SYSTEM, BALLOON, INTRA-AORTIC

ARROW INTERNATIONAL LLC ARROW REDIGUARD IAB: 7FR 30CC; SYSTEM, BALLOON, INTRA-AORTIC
Catalog Number IAB-S730C
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/01/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Qn# (b)(4).
 
Event or Problem Description
It was reported "after 2 hours of treatment, the pump alarm helium leakage.Gas was withdrawn from the helium pipeline and blood was found.Therefore, a new catheter was immediately replaced".No patient injury or consequence reported.The patient's current condition is reported as "fine".
 
Event or Problem Description
 
Additional Manufacturer Narrative
Qn# (b)(4).The reported complaint that "blood was found" is not able to be confirmed.The product was not returned for investigation.Based on a review of the device history record (dhr), the product met specification upon release.The root cause of the complaint is undetermined.No further action is required at this time.The reported complaint will be monitored for any developing trends.If the product is returned at a later date, a full investigation of the sample will be completed.
 
Event or Problem Description
 
Additional Manufacturer Narrative
(b)(4).The serial number on the returned sample is (b)(6).Returned for investigation was a 30cc 7fr rediguard intraaortic balloon catheter (iabc) with the original packaging box that matches the serial number for the returned sample.The sample was returned in a cardboard box and was loosely packed within the original packaging carton.Upon return, the one-way valve was tethered to the short driveline tubing.The bladder was fully unwrapped.Dried blood was noted on the exterior surfaces of the returned sample.Some dried blood was noted within the helium pathway.The bladder thickness was measured at six points with measurements ranging from 0.0061in-0.0067in and was within specification of process document.The one-way valve was tested and failed.A vacuum was pulled on the one-way valve, and it immediately lost pressure.Dried blood was noted within the one-way valve.An attempt to aspirate and flush the iabc central lumen using a 60cc lab-inventory syringe was unable to be successfully completed due to a blocked central lumen.Upon aspiration, water was unable to be pulled into the syringe.Immediate push back on the syringe plunger was experienced.The blockage was most likely dried blood.The iabc was leak tested in accordance with testing methods from manufacturing procedure.A leak was immediately detected from the iabc bladder membrane at approximately 13.5cm from the distal tip.The leak site was consistent with contact from a sharp object; no other leaks were detected.A lab inventory 0.025in guidewire was back loaded through iabc distal tip.The guidewire met resistance and could not advance at approximately 24.4cm from the iabc distal tip.Some blood and debris was noted on the guidewire.The guidewire was front loaded through the iabc luer.The guidewire met resistance and could not advance at approximately 43cm from the iabc luer.Some blood and debris was noted on the guidewire.A device history record (dhr) review was conducted for the lot number with no relevant findings.The device passed all manufacturing specifications prior to release.The reported complaint for "gas was withdrawn from the helium pipeline and blood was found" is confirmed.During the investigation, a puncture consistent with contact from a sharp object was found on the iabc bladder and this caused the reported complaint.No other leaks were detected during functional testing.Based on a review of the device history record (dhr), the product met specification upon release; however, the specifications were not met during the complaint investigation due to the bladder leak.The probable root cause is customer handling related.No further action is required at this time.This will be monitored for any developing trends.

Brand Name
ARROW REDIGUARD IAB: 7FR 30CC
Common Device Name
SYSTEM, BALLOON, INTRA-AORTIC
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL INC.
16 elizabeth drive
chelmsford MA 01824
Manufacturer Contact
sachin sony
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key22566626
Report Number3010532612-2025-00662
Device Sequence Number21152977
Product Code DSP
UDI-Device Identifier00801902002686
UDI-Public(01)00801902002686(11)241023(17)260930(10)18F24K0073(21)
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K981660
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date09/30/2026
Device Catalogue NumberIAB-S730C
Device Lot Number18F24K0073
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/25/2025
Supplement Date Received by Manufacturer08/14/2025
10/21/2025
Initial Report FDA Received Date07/22/2025
Supplement Report FDA Received Date08/18/2025
12/24/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/23/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown